Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

4 year old having frequent cough and cold. Formonide inhaler prescribed. Will this affect the lung capacity? Diabetic chances in future?

hello doctor My 4 year old kid having cough and cold always once it comes he has to use antibiotic and all, every month he has to be shown to the doctor with cough mainly. some days he couldnt able to sleep also. it is becoming a major concern now , now the doctor prescribed formonide 100 inhaler . But some of my friends told me that once you use this you have to use this for a very long period and it will affect lung capasity also and since it has steriod there is a chance to become a diabatec patient also , so doctor please help me in this regard
Asked On : Thu, 9 Aug 2012
Answers:  2 Views:  81
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
Your child is most probably suffering from asthma, that`s why your doctor has prescribed formonide 100. I`m sure with this medicine your child must be improving. Your worry about getting addicted to it is baseless. Once complete control on his symptoms is acheived, the inhaler can be tapered off. Yes it contains steroids but in very minute quantity and since the medicine goes directly to the lungs very little of it enters the blood and thus hardly any side effects. You need`nt worry about diabetes as this is also very rare with inhaled medicine. Infact if his symptoms are well controlled, his lung capacity will improve and not decrease.
Answered: Thu, 9 Aug 2012
I find this answer helpful
General & Family Physician Dr. Ramesh M.Vachharajani's  Response
Hi, Binbal,
Thanks for query.
It seems that case of your kid requires evaluation to find out the cause of having recurrent respiratory tract infection.
Go for x ray chest.
Go for complete blood count including ESR,Eosinophil count.
Go for stool test to rule out worm infestation.
After all reports go for the treatment accordingly.
Ok and bye.
Answered: Thu, 9 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor